Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 30, 2003, 1:59 PM MDT for Teton County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2003, 1:59 PM MDT (19:59 UTC)
- Expired
- May 30, 2003, 2:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Teton County, WY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2797 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 301959 SVRRIW WYC039-302045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 157 PM MDT FRI MAY 30 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TETON COUNTY IN NORTHWEST WYOMING * UNTIL 245 PM MDT * AT 157 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING WIND GUSTS TO 60 MPH IN JACKSON. DOPPLER RADAR INDICATED THE STORM MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR JACKSON AROUND 200 PM MDT 8 MILES SOUTHEAST OF MOOSE AROUND 205 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4364 11097 4335 11078 4361 11018 4388 11037 $$ WCJIN-WYNW SKRBAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:25 PM MDT, 34 minutes earlier.
Area forecast discussion, May 30, 1:25 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 125 PM MDT FRI MAY 30 2003 INITIAL RASH OF THUNDERSTORMS ASSOCIATED WITH THE LEAD WEAK VORT MAX...WHICH IS EMBEDDED ALONG THE RIDGE AXIS OVER WY...WILL AFFECT MOST OF THE CWA EARLY THIS EVENING. CENTER OF UPPER LOW NOW OVER THE OREGON/IDAHO BORDER...NOW PRODUCING A RASH OF THUNDERSTORMS OVER SOUTHERN OREGON AND IDAHO...WILL RIDE UP AND OVER THE RIDGE ACROSS NORTHERN WYOMING THROUGH SATURDAY. THE WEAK FRONTAL BOUNDARY THAT PUSHED SOUTH ACROSS WY THURSDAY HAS SET UP SHOP ALONG THE DIVIDE. AS THE ABOVE MENTIONED LOW ARCS OVER THE RIDGE AND BISECTS THE FRONTAL BOUNDARY...THUNDERSTORMS SHOULD INCREASE IN COVERAGE AND STRENGTH THIS EVENING. CAPES REMAIN AS HIGH AS 400 J/KJ OVER AND JUST EAST OF THE DIVIDE TONIGHT AT 06Z. STORMS SHOULD LINGER PASSED MIDNIGHT OVER THE NORTH HALF OF THE DIVIDE BUT SHOULD NOT BE AS STRONG AS THE ASSOCIATED MAIN VORT TRACKS EAST ACROSS SOUTHERN MONTANA LATER TONIGHT. WILL LIMIT MOST OF THE THUNDERSTORM ACTIVITY SATURDAY AFTERNOON TO AREAS EAST OF THE DIVIDE AS THE WESTERN PORTION OF THE CWA EXPERIENCES NVA ON THE BACKSIDE OF THE LOW. HOWEVER ENOUGH INSTABILITY OVER NW WY SHOULD BE ENOUGH TO KICK OFF A FEW TSRA THERE AS WELL. ANOTHER WEAK SFC FRONT WILL SLIDE SOUTH BEHIND THE ABOVE MENTIONED WEATHER DISTURBANCE ACTING AS A FOCUS FOR ADDITIONAL EVENING THUNDERSTORM ACTIVITY SATURDAY EVENING ALONG AND NORTHEAST OF THE BOUNDARY. THE NEXT WEAKER DISTURBANCE WILL TRACK EAST ACROSS MONTANA SUNDAY INITIATING AFTERNOON AND EVENING WIDELY SCT TSRA ACTIVITY ACROSS MAINLY THE FAR NORTH WITH ISOLD ACTIVITY CENTRAL. NEXT WEAK TROUGH IN NW FLOW WILL GIVE US ANOTHER ROUND OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. THEN A MORE VIGOROUS VORT TRACKING SOUTHEAST ACROSS EASTERN MONTANA AND THE NORTHERN PLAINS WILL GIVE MAINLY THE NORTH HALF OF WY MORE LATE DAY THUNDERSTORMS. EASTERLY SFC UPSLOPE FLOW SHOULD AID IN BRINGING IN A GOOD INFLUX OF MOISTURE FROM THE EAST TUESDAY AND WEDNESDAY AS WELL. WILL KEEP THE REMAINDER OF THE FORECAST FOR THURSDAY AND FRIDAY DRY AS HIGH PRESSURE DOMINATES BEFORE THE NEXT UPSTREAM TROUGH BEGINS TO AFFECT OUR WEATHER NEXT SATURDAY. TEMPERATURES WILL START A GRADUAL COOLING TREND THROUGH WEDNESDAY WITH SOME COOLING WITH EACH SUCCESSIVE WEAK FRONTAL PASSAGE BEFORE WARMING UP AGAIN BY THURSDAY AND FRIDAY WITH FULL SUNSHINE BY THEN...ALTHOUGH TEMPERATURES WILL STILL BE MUCH CLOSER TO NORMAL. LIPSON RIW...FLOOD WARNING SOUTH FORK SHOSHONE RIVER ABOVE BUFFALO BILL RESERVOIR IN PARK COUNTY THROUGH SUNDAY MORNING.
Hazardous weather outlook, May 30, 5:40 AM MDT, 8 hours 19 minutes before
WYZ001>020-022>030-311300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 540 AM MDT FRI MAY 30 2003 ...FLOOD WARNING FOR SOUTH FORK OF SHOSHONE RIVER THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING IS IN EFFECT THROUGH SUNDAY MORNING FOR THE SOUTH FORK OF THE SHOSHONE RIVER SOUTHWEST OF CODY IN PARK COUNTY. STREAMS AND RIVERS WILL CONTINUE TO RISE DUE TO SNOWMELT IN THE WESTERN MOUNTAINS. MINOR FLOODING ALONG RIVERS AND STREAMS IN RURAL AREAS MAY OCCUR IN LOW LYING AREAS. ALSO...SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL AND NORTHERN WYOMING TODAY AND TONIGHT WITH PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY OVER NORTHERN AND CENTRAL WYOMING. SUCH STORMS MAY PRODUCE BRIEF PERIODS OF HEAVY RAIN...SMALL HAIL AND STRONG GUSTY WINDS. SNOWMELT WILL CONTINUE IN THE HIGHER ELEVATIONS OF WESTERN AND NORTHERN WYOMING PRODUCING SIGNIFICANT RUNOFF...WHICH WILL CAUSE WATER LEVELS IN MOUNTAIN STREAMS TO RISE. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. WCJIN-WYNE-WYNW-WYSW CF
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:58 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.